Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 92, NWS Norman, OK

June 5, 2019Johnston County, Marshall County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 5, 2019, 3:37 PM CDT for Johnston County, Marshall County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2019, 3:37 PM CDT (20:37 UTC)
Expired
Jun 5, 2019, 6:45 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Johnston County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 139 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
335 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 12:14 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 5, 12:14 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1214 PM CDT Wed Jun 5 2019

.AVIATION...
18Z TAFs - Isolated to scattered showers/storms will continue to
develop and move across portions of the area this afternoon into
early evening. More widespread rain is expected later this
evening/overnight into Thursday morning. Strong,variable winds
could be possible near some of the storms. VFR/MVFR ceilings
expected this TAF period.

&&

.PREV DISCUSSION... /issued 1100 AM CDT Wed Jun 5 2019/

UPDATE...
Scattered showers/storms are still possible into this afternoon
across portions of the fa. Additional storms are expected to
develop in the high plains and move east towards the area. More
widespread rain is expected later tonight into Thursday as the
upper low approaches the area. Made adjustments to PoPs and sky
cover. Also adjusted highs up a few degrees across portions of the
area where sky cover isn't quite as extensive as previously
forecast. All updates out soon.

PREV DISCUSSION... /issued 304 AM CDT Wed Jun 5 2019/

DISCUSSION...
Main forecast concerns will be uncertainties with convection over
the next 12 to 24 hours and heavy rain associated with a cut-off low
affecting the region late Wednesday into early Friday.

Near term forecast remains fairly uncertain as models (including
CAMs) have performed poorly over the last several days in this
pattern. PoPs over the next 12 to 24 hours are based largely on
radar trends and the experience of the last few days as the
environment really hasn't changed much. Expectation is for showers
and storms currently in the southern Texas panhandle to continue
trekking across southern Oklahoma and north Texas (with high
uncertainty as to how far east they'll make it). A shortwave ahead
of the closed low may result in some convection starting in
central Texas and moving up near the Red River through the day.
Also, kept some low chance PoPs through the afternoon hours for
the possibility of diurnal convection.

Higher confidence in the forecast starting Wednesday night as more
distinct forcing moves into the area in the form of a closed low
over New Mexico. Rain chances will increase late Wednesday through
Thursday, lingering in the east through Friday morning (overall a
slightly slower forecast than previous). Prolonged moderate to heavy
rain will be a concern, though PWATs are not overly impressive with
NAEFS showing generally 1 to 2 standard deviations above normal.

After this system moves out, we will get a brief break with storms
exiting eastward Friday and a dry day Saturday. Temperatures will
warm through the weekend before another front moves in Sunday
bringing low PoPs and cooler temperatures. Lack of moisture will
keep PoPs low early next week.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  86  66  78  64 /  30  70  80  50
Hobart OK         87  65  79  63 /  30  70  70  30
Wichita Falls TX  86  68  82  65 /  40  60  50  30
Gage OK           84  60  76  58 /  30  70  70  30
Ponca City OK     89  66  79  65 /  20  50  80  50
Durant OK         83  69  82  67 /  60  50  60  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

25/10/99
Hazardous weather outlook, Jun 5, 11:32 AM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1132 AM CDT Wed Jun 5 2019

OKZ004>048-050>052-TXZ083>090-061645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1132 AM CDT Wed Jun 5 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Scattered thunderstorms are expected this afternoon into the
evening, especially across south central and southeast Oklahoma.

Additional thunderstorms are expected to approach western
Oklahoma and adjacent parts of north Texas late this evening into
the overnight hours. There is a Marginal Risk for severe
thunderstorms with the potential for gusty winds and small hail.

.Heavy Rainfall and Flooding...
Heavy rainfall will be possible with any thunderstorms, which
could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Numerous thunderstorms are expected to continue Thursday into
Friday. Low thunderstorm chances return on Sunday with additional
low chances on Tuesday.

.Heavy Rainfall and Flooding...
Heavy rainfall may accompany any thunderstorms Thursday into
Friday, which could lead to localized flooding.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:57 PM CDTRiver Flood WarningOUNMajor, Woods, Woodward22 hr
Jun 5, 12:05 AM CDTSpecial Weather StatementOUNHarper25 min
Jun 5, 12:36 AM CDTSpecial Weather StatementOUNHarper39 min
Jun 5, 2:15 PM CDTAreal Flood AdvisoryOUNCarter3 hr
Jun 5, 2:52 PM CDTFlash Flood WarningOUNCarter3 hr
Jun 5, 3:02 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman43 min
Jun 5, 3:24 PM CDTAreal Flood AdvisoryOUNHughes3 hr
Jun 5, 3:25 PM CDTAreal Flood AdvisoryOUNJohnston, Marshall3 hr
Jun 5, 3:45 PM CDTSpecial Weather StatementOUNGrady30 min
Jun 5, 3:49 PM CDTSpecial Weather StatementOUNDewey26 min
Jun 5, 4:27 PM CDTSpecial Weather StatementOUNCleveland33 min
Jun 5, 4:41 PM CDTSpecial Weather StatementOUNDewey34 min
Jun 5, 4:58 PM CDTAreal Flood AdvisoryOUNCanadian, Oklahoma2 hr
Jun 5, 5:14 PM CDTSpecial Weather StatementOUNGrant31 min
Jun 5, 5:17 PM CDTSpecial Weather StatementOUNMajor28 min
Jun 5, 5:35 PM CDTAreal Flood AdvisoryOUNCotton, Jefferson, Stephens115 min
Jun 5, 5:53 PM CDTSpecial Weather StatementOUNMajor37 min
Jun 5, 5:55 PM CDTSpecial Weather StatementOUNGrant35 min
Jun 5, 6:10 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Major50 min
Jun 5, 6:24 PM CDTSpecial Weather StatementOUNWashita36 min
Jun 5, 6:33 PM CDTSpecial Weather StatementOUNCotton42 min
Jun 5, 3:40 PM CDTSpecial Weather StatementOUNBaylor35 min
Jun 5, 5:19 PM CDTSpecial Weather StatementOUNClay56 min
Jun 5, 6:00 PM CDTAreal Flood AdvisoryOUNArcher, Clay2 hr

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.